MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-125SOLID145
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual inspection, functional testing and detailed analysis were performed on the returned device.The reported unexpected shutdown was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported unexpected shutdown appears to be related to circumstances of the procedure.The oad was returned with a driveshaft fracture at the distal edge of the crown.Sem analysis of the driveshaft fracture identified evidence of fatigue indicating that the fracture occurred while spinning in an elevated stress environment.The exact cause is unknown.The relationship between the stall event and the driveshaft fracture, if any, is unknown.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that during peripheral intervention of the left leg via right femoral artery & left posterior tibial (pt) pedal access, a viperwire peripheral guidewire was advanced down into the distal peroneal artery.The 1.25 solid diamondback peripheral orbital atherectomy device (oad) was placed over the viperwire guidewire to treat the tibioperoneal (tp) trunk and down to about the mid-peroneal.At some point between checking the viperwire guidewire tip placement and then actually starting the treatment, the guidewire was pulled back and then advanced deep into a collateral.During first treatment, a slack in the viperwire guidewire was noticed on the flouroscopy monitor.The guidewire fractured and the oad automatically shut off.The oad was removed, two guidewire fragments left in-vivo.The majority of the tip of the viperwire guidewire spring tip was lodged deep into a collateral off of the peroneal.A small piece of wire fragment was at the distal to the takeoff of the peroneal.Multiple snares were used to try and remove the fragments but were unsuccessful.At this point it was noticed that the small proximal fragment piece was mostly occlusive and there was no flow in either the pt or peroneal.An esprit 3.5x38 was placed starting in the tp trunk and crossing the peroneal/pt bifurcation into the peroneal artery to trap the piece of wire against the wall which successfully in re-established flow into the peroneal.Left pedal pt access was then obtained to try and re-open the pt.A 014 command wire was placed up through the pt and passed through the scaffold struts into the popliteal artery.Additional dilatation was performed to post-dilate to a larger size than what had previously.A 2.0x40 jade balloon was used to balloon open the scaffold strut to get flow back into the pt.After that the peroneal and pt bifurcation was ballooned simultaneously using a "kissing balloon" technique.The complication added significant time to the procedure.The procedure was successfully completed with three vessel runoff.Device analysis identified a driveshaft fracture observed at the distal edge of the crown.

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23369859
Report Number3004742232-2025-00318
Device Sequence Number12985251
Product Code MCW
UDI-Device Identifier10850000491189
UDI-Public(01)10850000491189(17)260430(10)534440-1
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberDBP-125SOLID145
Device Catalogue Number7-10057-02
Device Lot Number534440-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Initial Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceBlack Or African American